What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 8, 7:03 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 8, 7:03 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
703 PM CST Fri Dec 8 2017
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...The Winter Storm Warning and Winter Weather Advisory for
southeast Mississippi was allowed to expire at 6 pm. There may be
some lingering light snow over that area this evening, especially
over George and Greene counties, but no additional accumulations
are expected. Futher east into interior southwest Alabama, light
to occasionally moderate snow continues over parts of Washington,
northern Clarke, western Wilcox county and parts of Choctaw
counties, but accumulations are less than earlier today. A Winter
Storm Warning continues for those counties through midnight, with
an additional 2 inches of snow possible. snow is expected to
gradually move east out of those counties after midnight. Eslewhere
across the remainder of of southwest and south central Alabama
and the interior western Florida panhandle, a Winter Weather
Advisory is in effect until at least 4 am. An additional band of
light to moderate snow is likely to develop and move east across
those areas late this evening and into the early morning hours.
Snow accumulations up to around 1 inch will be possible. Updated
forecast package is out and will be issuing refreshed Winter
Warning and Advisory product soon. 12/DS
&&
.PREV DISCUSSION... /issued 557 PM CST Fri Dec 8 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
09/00Z issuance...Current TAF forecast package will be ruled by a
slowly eastward shifting band of rain, sleet and light snow.
Currently, winter weather remains generally just to the northwest
of KMOB, although there have been a few reports of sleet in the
vicinity over the past hour or so. In general, prevailing visibilities
at TAF locations no lower than low end MVFR overnight. Ceilings on
the other hand will be quite low most of the overnight, often at
IFR criteria (around 700 feet or so). VFR conditions developing
west to east through sunrise, continuing across the entire
forecast area on Saturday. Precipitation, a mixture of rain,
sleet and snow, will move east out of southeast Mississippi and
across southwest Alabama and the western Florida panhandle through
the early predawn morning hours. Snow intensities inland are
expected to be much less than during the day on Friday.
Precipitation in the form of light rain near the coast early this
evening, possibly changing over to all light snow between around
09/03z and 09/08z. Some additional accumulations possible,
generally less than 1 inch, but some localized slightly higher
amounts possible. Surface winds out of the north and northwest
through the period, generally around 10 to 15 knots, but a few
higher gusts near the coast this evening. 12/DS
PREV DISCUSSION... /issued 359 PM CST Fri Dec 8 2017/
NEAR TERM /Now Through Saturday/...The rain-snow line is forecast to
gradually move southeast late this afternoon through late tonight
as colder air filters in from the north. The snow is expected to
spread to the I- 65 corridor by 10 pm, and through the remainder
of the forecast through late tonight. The high resolution near
term models have been consistent with a slow moving band of snow
setting up across much of the forecast area through much of the
night.
Therefore the Winter Storm Warning has been expanded to now include
Wilcox county Alabama where a rain and snow mix is expected to
change over to snow late this afternoon and evening, with total snow
accumulations of up to 3 inches expected. The Winter Storm Warning
has been extended in time to expire at midnight across inland
southwest Alabama, but is set to expire across inland southeast
Mississippi at 6 PM CST.
The Winter Weather Advisory has been expanded east and south for
tonight to now include much of southwest Alabama and the western
Florida Panhandle, except for the immediate coastal sections. Total
snow accumulations of up to 1 inch are expected across the advisory
area, but will need to be monitored closely for possible localized
higher amounts within the main band. The Winter Weather Advisory has
been extended in time to expire at 4 AM CST for southwest Alabama
and the western Florida Panhandle, but is set to expire across
inland southeast Mississippi at 6 PM CST.
A Freeze Warning remains if effect for the southern half of the
forecast area for tonight, with sub-freezing temperatures expected
just north of the beaches.
Much below normal temperatures will persist with low temperatures
tonight ranging from 23 to 28 degrees northwest of I-65, and from 29
to 33 degrees to the southeast. Localized colder temperatures could
occur over the snow fields across our northwest zones as skies clear
by late tonight. High temperatures Saturday will manage to increase
to between 46 to 52 degrees. Localized colder temperatures could
occur over the snow fields across our northwest zones. /22
SHORT TERM /Saturday night Through Monday night/...The shortwave
energy moving through an upper trough over the eastern Conus that
brought the weather in the short term moves off, as more
shortwave energy dives into the trough. An upper ridge builds over
the western Conus as the upper trough deepens. This ridge will
help to build a surface ridge east over the northern Gulf, whilst
the energy diving into the upper trough helps to keep the surface
ridge from building to far north. For tonight, with this first
period in the short term being the transition day, cold advection
continues to push cold air south over the area, with the result
being another below freezing night over most of the forecast area.
As the surface ridge builds east, westerly flow moves in, cutting
off the cold advection and allowing temps to moderate upward into
Tuesday. By Monday/Monday night, temps will moderate upward to
around seasonal.
/16
LONG TERM /Tuesday Through Friday/...Tuesday into Wednesday
night, the piece of energy diving into the eastern Conus upper
trough pushes a re-enforcing front across the Lower Mississippi
River Valley and Southeast. Tuesday and Tuesday night remain
around seasonal, with Wednesday seeing the greatest effect from
the return of cooler air with temps dropping back below seasonal
levels. With no moisture return ahead of the fropa, no precip is
expected for the forecast area.
Temps moderate upward Wednesday night as another surface ridge
builds west from over the Southern Plains to over the Lower
Mississippi river Valley. This will bring a return of dry
westerly flow, and seasonal temps to the area.
/16
MARINE...As the driving upper dynamics move off, with the very
strong offshore flow continuing to weaken. As a surface ridge over
the Southern Plains builds west, winds over the marine portion of
the forecast area become more westerly early in the coming week,
but a re-enforcing front moving over the forecast area late
Tuesday through Tuesday night returns the winds to a moderate
offshore through mid week.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Winter Storm Warning until midnight CST tonight for ALZ051>054.
Winter Weather Advisory until 4 AM CST Saturday for ALZ055>060-
261>264.
Freeze Warning from 10 PM this evening to 9 AM CST Saturday for
ALZ059-060-261>266.
FL...Winter Weather Advisory until 4 AM CST Saturday for FLZ201-203-
205.
Freeze Warning from 10 PM this evening to 9 AM CST Saturday for
FLZ201>206.
MS...Freeze Warning from 10 PM this evening to 9 AM CST Saturday for
MSZ078-079.
GM...Small Craft Advisory until 9 PM CST Saturday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 8, 6:30 PM CST, 3 hours 30 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Mobile AL
630 PM CST Fri Dec 8 2017
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091130-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
630 PM CST Fri Dec 8 2017
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Tonight
A Winter Storm Warning is in effect until midnight for Choctaw,
Washington, Clarke and Wilcox counties in southwest Alabama.
A Winter Weather Advisory is in effect until midnight tonight for
Stone and George counties in southeast Mississippi, and for Wilcox,
Monroe, inland Mobile, Conecuh, Butler, Escambia and inland Baldwin
counties in southwestern Alabama.
Motorists are urged to check road conditions overnight and Saturday
morning as any liquid remaining on the roads will freeze tonight.
A Freeze Warning is in effect tonight for extreme southeast
Mississippi, extreme southwest Alabama, extreme south central
Alabama and the western Florida panhandle where the first freezing
temperatures of the season are expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of SkyWarn severe spotter networks is not expected
through Thursday.
GMZ630>635-650-655-670-675-091130-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
630 PM CST Fri Dec 8 2017
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Tonight
Hazardous conditions for small craft will continue through
tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Hazardous conditions for small craft are expected for most of the
area Saturday morning and may continue well offshore into Saturday
night before northerly winds subside.
In the hours before
Local storm report, Dec 8, 4:38 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW Camden 31.99N 87.29W
12/08/2017 M2.8 INCH Wilcox AL PUBLIC
REPORT VIA SOCIAL MEDIA OF 2.75 INCHES OF SNOW IN CAMDEN
&&
RROGERSLocal storm report, Dec 8, 7:40 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
740 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM SLEET ESE Rabun 30.68N 88.24W
12/08/2017 M0.00 INCH MOBILE AL NWS EMPLOYEE
TRACE OF SLEET AND SNOW AT THE MOBILE NWS OFFICE
&&
RROGERSLocal storm report, Dec 8, 8:48 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
848 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW Mobile Airport 30.68N 88.24W
12/08/2017 M0.1 INCH Mobile AL NWS EMPLOYEE
MEASURED A TENTH OF AN INCH OF SNOW AND SLEET AT THE NWS
MOBILE OFFICE
&&
RROGERSSpecial weather statement, Dec 8, 9:05 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
905 PM CST Fri Dec 8 2017
ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-090515-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry,
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood,
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore,
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland,
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne,
Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay,
Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton,
Leakesville, McLain, Wiggins, and Lucedale
905 PM CST Fri Dec 8 2017
A band of light to moderate snow continues to fall across much of
southwest Alabama, extending from Wilcox county southwestward to
Mobile county. Further to the south and east, an mixture of rain,
sleet and snow was noted along I-65 from near Evergreen and southward
into much of interior Baldwin county. The band of light to moderate
snow will gradually spread east of I-65 and into south central
Alabama and the inland portions of the western Florida Panhandle
through 4am Saturday morning. This band of snow could result in
accumulations of up to 1 inch.
Road conditions have become somewhat hazardous in the areas that
have received snow, and will likely remain hazardous overnight.
Even after the precipitation ends from west to east tonight, areas
of black ice will continue on roadways, especially bridges and
overpasses, as temperatures drop below freezing and bottom out in
the mid to upper 20s toward sunrise. Black ice will be most likely
in areas where snow accumulated over parts of interior southeast
Mississippi, southwest Alabama, and interior western Florida
panhandle. Motorists are urged to exercise extreme caution.
Local storm report, Dec 8, 9:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
909 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM SNOW Ladd Stadium 30.93N 88.59W
12/08/2017 E1.5 INCH GEORGE MS EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTS AN AVERAGE OF ABOUT 1.5
INCHES OF SNOW FELL OVER GEORGE COUNTY THROUGH THE EVENT
&&
RROGERSLocal storm report, Dec 8, 9:36 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
936 PM CST FRI DEC 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM SNOW Mobile Airport 30.68N 88.24W
12/08/2017 M0.6 INCH Mobile AL NWS EMPLOYEE
JUST OVER A HALF INCH OF ACCUMLATION AT THE MOBILE NWS
OFFICE
&&
RROGERS